MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 34MMCORT; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 34MMCORT; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW TM,SS 3.5X 34MMCORT
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a tibia and fibula osteotomy (ankle fracture) procedure (b)(6) 2021 the surgeon was inserting a 3.5 cortical screw, ar-8835-34 (lot unknown), and the head of the cortical screw broke off.The driver ar-8943-12 (lot 4751509) being used did not break, just the screw head broke off.The bone socket was prepared properly using a 2.5 drill bit (ar-8943-42) and a locking tower for preparation for screw insertion.Surgeon followed by using two t15 drivers, one on power followed by hand.The bone quality was reported to be good.The surgeon was able to use a locking screw proximal to where the broken screw was placed.The case was completed.
 
Additional Manufacturer Narrative
It was reported that the screw head had broken off from the screw.The reported event is confirmed upon investigation of the returned pictures.Visual evaluation identified that the screw head had disassembled completely from the screw.However, without the return of the device, further investigation cannot be performed.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces while torquing the screw.

Brand Name
LO-PRO SCRW TM,SS 3.5X 34MMCORT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11228598
Report Number1220246-2021-02489
Device Sequence Number14418395
Product Code HWC
UDI-Device Identifier00888867047389
UDI-Public00888867047389
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K203239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 34MMCORT
Device Catalogue NumberAR-8835-34
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;